Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 287, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 6:51 PM CDT for Frontier County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 6:51 PM CDT (23:51 UTC)
- Expired
- Jul 12, 2007, 7:45 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 122351
SVRLBF
NEC063-130045-
/O.NEW.KLBF.SV.W.0287.070712T2351Z-070713T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 745 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EUSTIS...OR ABOUT 20 MILES EAST OF CURTIS...AND MOVING SOUTH AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF HIGHWAY 18 MILE MARKER 20 BY 715 PM CDT...
HIGHWAY 18 MILE MARKER 30 BY 725 PM CDT...
LAT...LON 4068 9999 4069 10043 4046 10041 4045 10009
4046 9999
$$
242 follow-up statements
000
WWUS53 KLBF 130021
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT THU JUL 12 2007
NEC063-130045-
/O.CON.KLBF.SV.W.0287.000000T0000Z-070713T0045Z/
FRONTIER NE-
720 PM CDT THU JUL 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN FRONTIER COUNTY...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 18 MILE MARKER 20...OR ABOUT 14 MILES EAST OF
CURTIS...MOVING SOUTH AT 20 MPH. OTHER STRONG TO SEVERE
THUNDERSTORMS ARE LOCATED ACROSS EASTERN FRONTIER COUNTY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 18 MILE MARKER 20 BY 730 PM CDT...
8 MILES WEST OF HIGHWAY 18 MILE MARKER 30 BY 740 PM CDT...
LAT...LON 4068 9999 4069 10043 4046 10041 4045 10009
4046 9999
$$
24000
WWUS53 KLBF 130046
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT THU JUL 12 2007
NEC063-130054-
/O.EXP.KLBF.SV.W.0287.000000T0000Z-070713T0045Z/
FRONTIER NE-
744 PM CDT THU JUL 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER COUNTY
EXPIRES AT 745 PM CDT...
AT 744 PM CDT...THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSED A SEVERE WEATHER THREAT. HOWEVER...STRONG
THUNDERSTORMS WILL CONTINUE MOVING ACROSS FRONTIER COUNTY THROUGH 9
PM CDT AND WILL LIKELY PRODUCE HEAVY RAIN...GUSTY WINDS TO 40
MPH...AND POSSIBLY PEA SIZE HAIL. IN ADDITION...THE STORMS WILL
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 4068 9999 4069 10043 4046 10041 4045 10009
4046 9999
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:43 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 12, 2:43 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT THU JUL 12 2007 .SYNOPSIS... COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES. ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING. PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80 AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC TORNADO POTENTIAL. && .DISCUSSION... ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN... COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S. UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY. && .AVIATION... THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513 UNTIL 9 PM CDT (8 PM MDT) && CDC/24
Hazardous weather outlook, Jul 12, 4:25 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT THU JUL 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-132130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 425 PM CDT THU JUL 12 2007 /325 PM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM ANTIOCH...TO MULLEN TO BROKEN BOW. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING. UNSTABLE CONDITIONS WILL RESIDE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AS A FRONT MOVES SLOWLY SOUTHWARD AND INTERACTS WITH THIS FRONT...THUNDERSTORMS WILL DEVELOP AND ALSO MOVE SOUTHWARD. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jul 12, 4:20 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 17 WNW TRYON 41.65N 101.25W
07/12/2007 E1.75 INCH MCPHERSON NE PUBLIC
HAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED.
&&
BTAYLORLocal storm report, Jul 12, 4:35 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 7 E CALLAWAY 41.29N 99.79W
07/12/2007 E0.75 INCH CUSTER NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 4:48 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 18 SW TRYON 41.37N 101.19W
07/12/2007 E1.00 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 4:51 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 15 SW TRYON 41.40N 101.15W
07/12/2007 E1.00 INCH MCPHERSON NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 5:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 5 NW SUTHERLAND 41.21N 101.19W
07/12/2007 LINCOLN NE PUBLIC
PUBLIC REPORTED FUNNEL CLOUD...IT DESCENDED AND BRIEFLY
TOUCHED THE GROUND. SLIGHT DEBRIS CLOUD SEEN.
&&
BTAYLORLocal storm report, Jul 12, 5:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 NNE DUNNING 41.91N 100.06W
07/12/2007 E0.88 INCH BLAINE NE PUBLIC
0319 PM TSTM WND GST 9 NNW ANSELMO 41.74N 99.93W
07/12/2007 E70.00 MPH CUSTER NE PUBLIC
VERY HEAVY RAIN AND PEA SIZED HAIL.
0340 PM TSTM WND GST 2 SE ANSELMO 41.60N 99.84W
07/12/2007 E60.00 MPH CUSTER NE CO-OP OBSERVER
DIME SIZE HAIL AND 0.93 INCHES RAIN IN 15 MINUTES
0340 PM HAIL 3 SSE ANSELMO 41.58N 99.84W
07/12/2007 E1.25 INCH CUSTER NE PUBLIC
0355 PM HAIL 23 NW TRYON 41.79N 101.26W
07/12/2007 E0.88 INCH HOOKER NE PUBLIC
0405 PM HAIL 17 WNW TRYON 41.65N 101.25W
07/12/2007 E1.75 INCH MCPHERSON NE PUBLIC
HAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED.
0420 PM HAIL 7 E CALLAWAY 41.29N 99.79W
07/12/2007 E0.75 INCH CUSTER NE PUBLIC
0441 PM HAIL 15 SW TRYON 41.40N 101.15W
07/12/2007 E1.00 INCH MCPHERSON NE PUBLIC
0515 PM TORNADO 5 NW SUTHERLAND 41.21N 101.19W
07/12/2007 LINCOLN NE PUBLIC
PUBLIC REPORTED FUNNEL CLOUD...IT DESCENDED AND BRIEFLY
TOUCHED THE GROUND. SLIGHT DEBRIS CLOUD SEEN.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 54 min |
| Jul 12, 3:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 12, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 53 min |
| Jul 12, 3:44 PM CDT | Tornado Warning | LBF | Custer | 46 min |
| Jul 12, 4:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 12, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 46 min |
| Jul 12, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.